ArticleClinical journal of gastroenterology2020
Vanishing bile duct syndrome arising in a patient with HIV infection sequentially treated with trimethoprim/sulfamethoxazole and dapsone.
Article in Clinical journal of gastroenterology, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 9 citations in OpenAlex.
- Cefadroxil-associated cholestatic liver injury presenting as vanishing bile duct syndrome: a case report.Frontiers in medicine · 2026Article
- Antibiotic-associated vanishing bile duct syndrome: a real-world retrospective and pharmacovigilance database analysis.Infection · 2024Article
- Chronic Drug-Induced Liver Injury: Updates and Future Challenges.Frontiers in pharmacology · 2021Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 2 institutions in 1 country.
Funding
Abstract
Trimethoprim/sulfamethoxazole is well known to cause intra-hepatic cholestasis which in rare instances can be prolonged and lead to vanishing bile duct syndrome. The risk regarding the potential for cross-reactivity between structurally related molecules such as dapsone and trimethoprim/sulfamethoxazole in causing hepatotoxicity is scarce. Herein, we report a case of vanishing bile duct syndrome following dapsone use in a patient with HIV infection and a recent history of trimethoprim/sulfamethoxazole-induced cholestasis. The patient had severe and protracted cholestasis during 2 years of follow-up and eventually died of liver failure.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.